Alert archive / Idaho / Winter Storm Warnings in 2007
Winter Storm Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Dec 19, 2007, 2:34 AM MST. It took effect at Dec 19, 2007, 1:45 PM MST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2007, 2:34 AM MST (09:34 UTC)
- In effect from
- Dec 19, 2007, 1:45 PM MST
- Expired
- Dec 20, 2007, 8:33 PM MST
- In force
- 31 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPIH 190934 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 234 AM MST WED DEC 19 2007 IDZ018-031-192215- /O.CAN.KPIH.WS.W.0006.000000T0000Z-071219T1800Z/ /O.NEW.KPIH.WS.W.0007.071220T0000Z-071221T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 234 AM MST WED DEC 19 2007 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST THURSDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST THURSDAY. THE WINTER STORM WARNING FOR THIS MORNING HAS BEEN CANCELLED. THE STORM THAT WAS AFFECTING THE CENTRAL MOUNTAINS YESTERDAY AND EARLY THIS MORNING IS PUSHING OFF TO THE EAST...TAKING THE BULK OF THE SNOW AWAY FROM THE CENTRAL MOUNTAINS. ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE IN THE MOUNTAINS WITH LESSER AMOUNTS IN THE VALLEYS. THE NEXT STORM SYSTEM WILL BEGIN TO AFFECT THE CENTRAL MOUNTAINS THIS EVENING AND CONTINUE INTO THURSDAY AFTERNOON. THIS STORM APPEARS TO BE A BETTER SNOW PRODUCER THAN THE PREVIOUS ONE...PLUS BRING MUCH STRONGER WINDS TO THE HIGHER ELEVATIONS...CREATING BLOWING AND DRIFTING SNOW. STORM TOTAL ACCUMULATIONS AT THIS TIME APPEAR TO BE IN THE 10 TO 20 INCH RANGE WITH 5 TO 10 INCHES IN THE VALLEYS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA AS THIS STORMS CONTINUES TO DEVELOP. $$ IDZ019-023-025-192215- /O.NEW.KPIH.WS.A.0012.071220T0000Z-071221T0000Z/ /O.EXT.KPIH.WS.W.0006.000000T0000Z-071219T1300Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN... MONTPELIER...GEORGETOWN...PARIS 234 AM MST WED DEC 19 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY AFTERNOON. THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 AM MST THIS MORNING. SNOW WILL CONTINUE THROUGH EARLY MORNING ACROSS THE SOUTHERN AND EASTERN HIGHLANDS...WITH ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES IN THE MOUNTAINS WITH LESSER AMOUNTS IN THE VALLEYS. THE NEXT STORM SYSTEM WILL BEGIN TO AFFECT THE AREA LATER TONIGHT INTO THURSDAY. THE POTENTIAL EXISTS FOR 8 TO 16 INCHES OF NEW SNOW FOR THE MOUNTAINS WITH LOCALLY HIGHER AMOUNTS. THE VALLEYS COULD SEE 4 TO 8 INCHES OF NEW SNOW. THIS STORMS APPEARS TO ALSO HAVE MORE WIND ASSOCIATED WITH IT...CREATING A BETTER POTENTIAL OF BLOWING AND DRIFTING SNOW. WITH SOME UNCERTAINTY AS TO ONSET OF HEAVIEST SNOWFALL...A WATCH HAS BEEN ISSUED AT THIS TIME. OF NOTE..IT IS EXPECTED TO SEE THIS WATCH UPGRADED LATER TODAY AS THE STORM SYSTEM GETS CLOSER TO EASTERN IDAHO. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THE COMBINATION OF THESE TWO ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. A WINTER STORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR A HAZARDOUS WINTER STORM. ALTHOUGH THE STORM IS NOT IMMINENT...TAKE PRECAUTIONS NOW TO BE PREPARED FOR THE SEVERE WINTER WEATHER WHEN IT ARRIVES. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR THE LATEST ON THIS DEVELOPING WINTER STORM. $$
6 follow-up statements
000 WWUS45 KPIH 191304 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 604 AM MST WED DEC 19 2007 IDZ019-023-025-192200- /O.EXP.KPIH.WS.W.0006.000000T0000Z-071219T1300Z/ /O.CON.KPIH.WS.A.0012.071220T0000Z-071221T0000Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN... MONTPELIER...GEORGETOWN...PARIS 604 AM MST WED DEC 19 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH THURSDAY AFTERNOON... ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A WINTER STORM WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH THURSDAY AFTERNOON. SNOW CONTINUES TO TAPER OFF ACROSS THE MOUNTAINS OF SOUTHEASTERN IDAHO THIS MORNING. LIGHT ACCUMULATIONS ARE EXPECTED THE REST OF TODAY...THEREFORE THE WINTER STORM WARNING WAS ALLOWED TO EXPIRE AT 6 AM MST. THE NEXT STORM SYSTEM WILL BEGIN TO AFFECT THE AREA LATER TONIGHT INTO THURSDAY. THE POTENTIAL EXISTS FOR 8 TO 16 INCHES OF NEW SNOW FOR THE MOUNTAINS WITH LOCALLY HIGHER AMOUNTS. THE VALLEYS COULD SEE 4 TO 8 INCHES OF NEW SNOW. THIS STORMS APPEARS TO ALSO HAVE MORE WIND ASSOCIATED WITH IT...CREATING A BETTER POTENTIAL OF BLOWING AND DRIFTING SNOW. WITH SOME UNCERTAINTY AS TO ONSET OF HEAVIEST SNOWFALL...A WATCH HAS BEEN ISSUED AT THIS TIME. IT IS ANTICIPATED THAT THE WATCH WILL BE UPGRADED LATER TODAY. A WINTER STORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR A HAZARDOUS WINTER STORM. ALTHOUGH THE STORM IS NOT IMMINENT...TAKE PRECAUTIONS NOW TO BE PREPARED FOR THE SEVERE WINTER WEATHER WHEN IT ARRIVES. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR THE LATEST ON THIS DEVELOPING WINTER STORM. $$ IDZ018-031-192200- /O.CON.KPIH.WS.W.0007.071220T0000Z-071221T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 604 AM MST WED DEC 19 2007 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST THURSDAY. THE NEXT STORM SYSTEM WILL BEGIN TO AFFECT THE CENTRAL MOUNTAINS THIS EVENING AND CONTINUE INTO THURSDAY AFTERNOON. THIS STORM APPEARS TO BE A BETTER SNOW PRODUCER THAN THE PREVIOUS ONE...PLUS BRING MUCH STRONGER WINDS TO THE HIGHER ELEVATIONS...CREATING BLOWING AND DRIFTING SNOW. STORM TOTAL ACCUMULATIONS AT THIS TIME APPEAR TO BE IN THE 10 TO 20 INCH RANGE WITH 5 TO 10 INCHES IN THE VALLEYS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA AS THIS STORMS CONTINUES TO DEVELOP. $$
000 WWUS45 KPIH 192045 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 145 PM MST WED DEC 19 2007 IDZ019-023-025-201100- /O.UPG.KPIH.WS.A.0012.071220T0000Z-071221T0000Z/ /O.EXB.KPIH.WS.W.0007.071220T0600Z-071221T0600Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN... MONTPELIER...GEORGETOWN...PARIS 145 PM MST WED DEC 19 2007 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST THURSDAY ABOVE 6000 FEET MSL... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW...HEAVY AT TIMES...IS EXPECTED TO FALL ACROSS THE EASTERN IDAHO MOUNTAINS AFTER 11 PM TONIGHT AND CONTINUE THROUGH 11 PM THURSDAY AS A PACIFIC STORM SYSTEM MOVES THROUGH THE REGION. STORM TOTAL ACCUMULATION OF 8 TO 12 INCHES IS EXPECTED ACROSS THE MOUNTAINS ABOVE 6000 FEET MSL BY THURSDAY EVENING WITH 3 TO 7 INCHES IN THE VALLEYS BELOW 6000 FEET. STRONG UPPER LEVEL WINDS WILL MIX DOWN TOWARD THE SURFACE PRODUCING BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED TERRAIN. VISIBILITIES MAY DROP BELOW 1 MILE AT TIMES MAKING TRAVEL HAZARDOUS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE AND THE COMBINATION OF BOTH ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. $$ IDZ018-031-201100- /O.CON.KPIH.WS.W.0007.071220T0000Z-071221T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 145 PM MST WED DEC 19 2007 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST THURSDAY. LIGHT SNOW HAS ALREADY BEGUN TO FALL ACROSS THE CENTRAL IDAHO MOUNTAINS THIS AFTERNOON. SNOW...HEAVY AT TIMES...IS EXPECTED TONIGHT AND THURSDAY AS A PACIFIC STORM SYSTEM MOVES THROUGH THE REGION. STORM TOTAL ACCUMULATION EXCEEDING 12 INCHES IS EXPECTED IN THE MOUNTAINS GENERALLY ABOVE 6000 FEET MSL BY LATE THURSDAY AFTERNOON WITH 4 TO 8 INCHES IN THE VALLEYS BELOW 6000 FEET. BREEZY WINDS WILL ACCOMPANY THE STORM AS IT MAKES ITS WAY THROUGH THE REGION PRODUCING AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY OVER MOUNTAIN PASSES AND EXPOSED TERRAIN. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE AND THE COMBINATION OF BOTH ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. $$
000 WWUS45 KPIH 200913 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 213 AM MST THU DEC 20 2007 IDZ019-023-025-202300- /O.CON.KPIH.WS.W.0007.000000T0000Z-071221T0600Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN... MONTPELIER...GEORGETOWN...PARIS 213 AM MST THU DEC 20 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SNOW...HEAVY AT TIMES...IS EXPECTED TO FALL ACROSS THE EASTERN IDAHO MOUNTAINS DURING THE DAY AND EVENING ON THURSDAY AS A PACIFIC STORM SYSTEM MOVES THROUGH THE REGION. PRECIPITATION MAY START AS MIX OF SNOW AND RAIN...ESPECIALLY BELOW 6000 FT...BUT SHOULD CHANGE TO ALL SNOW BY EARLY AFTERNOON AS COLDER AIR BEGINS TO SETTLE OVER SOUTHEAST IDAHO. STORM TOTAL ACCUMULATION OF 8 TO 10 INCHES IS EXPECTED ACROSS THE MOUNTAINS ABOVE 6000 FEET MSL BY THURSDAY EVENING WITH 3 TO 6 INCHES IN THE VALLEYS BELOW 6000 FEET. STRONG UPPER LEVEL WINDS WILL MIX DOWN TOWARD THE SURFACE PRODUCING BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED TERRAIN. VISIBILITIES MAY DROP BELOW 1 MILE AT TIMES MAKING TRAVEL HAZARDOUS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE AND THE COMBINATION OF BOTH ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. $$ IDZ018-031-202300- /O.CON.KPIH.WS.W.0007.000000T0000Z-071221T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 213 AM MST THU DEC 20 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. LIGHT SNOW FELL THROUGH THE OVERNIGHT HOURS IN THE CENTRAL MOUNTAINS AND SHOULD CONTINUE...WITH OCCASIONAL PERIODS OF MODERATE SNOW...THROUGH MOST OF THURSDAY AS A PACIFIC STORM SYSTEM MOVES ACROSS THE REGION. SNOW WILL BEGIN TO TAPER OFF IN THE LATE AFTERNOON AS THE STORM PUSHES INTO EASTERN IDAHO. STORM TOTAL ACCUMULATION OF 10 TO 12 INCHES ARE POSSIBLE IN THE MOUNTAINS ABOVE 6000 FEET MSL BY LATE THURSDAY AFTERNOON WITH 4 TO 6 INCHES IN THE VALLEYS BELOW 6000 FEET. BREEZY WINDS WILL ACCOMPANY THE STORM AS IT MAKES ITS WAY THROUGH THE REGION PRODUCING AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY OVER MOUNTAIN PASSES AND EXPOSED TERRAIN. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE AND THE COMBINATION OF BOTH ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. $$
000 WWUS45 KPIH 202155 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 255 PM MST THU DEC 20 2007 IDZ019-023-025-210600- /O.CON.KPIH.WS.W.0007.000000T0000Z-071221T0600Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN... MONTPELIER...GEORGETOWN...PARIS 255 PM MST THU DEC 20 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SNOW HEAVY AT TIMES IS EXPECTED TO CONTINUE UNTIL 11 PM MST AS A LOW PRESSURE SYSTEM MOVES THROUGH THE EASTERN IDAHO MOUNTAINS. STORM TOTAL ACCUMULATION OF 8 TO 10 INCHES IS EXPECTED ACROSS THE MOUNTAINS ABOVE 6000 FEET MSL BY THIS EVENING. STRONG UPPER LEVEL WINDS WILL MIX DOWN TOWARD THE SURFACE PRODUCING BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED TERRAIN. VISIBILITIES MAY DROP BELOW 1 MILE AT TIMES MAKING TRAVEL HAZARDOUS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE AND THE COMBINATION OF BOTH ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. $$ IDZ018-031-210000- /O.CON.KPIH.WS.W.0007.000000T0000Z-071221T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 255 PM MST THU DEC 20 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW WILL TAPER OFF THIS EVENING AS THE STORM PUSHES EAST OF IDAHO. STORM TOTAL ACCUMULATION OF 10 TO 12 INCHES ARE POSSIBLE IN THE MOUNTAINS ABOVE 6000 FEET MSL. BREEZY WINDS WILL ACCOMPANY THE STORM AS IT MAKES ITS WAY THROUGH THE REGION PRODUCING AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY OVER MOUNTAIN PASSES AND EXPOSED TERRAIN. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE AND THE COMBINATION OF BOTH ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. $$
000 WWUS45 KPIH 202345 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 445 PM MST THU DEC 20 2007 IDZ018-031-210045- /O.EXP.KPIH.WS.W.0007.000000T0000Z-071221T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 445 PM MST THU DEC 20 2007 ...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... HEAVY SNOW HAS MOVED EAST OUT OF THE CENTRAL IDAHO MOUNTAINS THIS AFTERNOON. SCATTERED SNOW SHOWERS REMAIN POSSIBLE ACROSS THE AREA...WITH ONLY AN ADDITIONAL INCH OF ACCUMULATION EXPECTED OVERNIGHT. SINCE SIGNIFICANT SNOWFALL IS NO LONGER EXPECTED WITH THIS STORM SYSTEM...THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 5 PM MST. $$ IDZ019-023-025-210600- /O.CON.KPIH.WS.W.0007.000000T0000Z-071221T0600Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN... MONTPELIER...GEORGETOWN...PARIS 445 PM MST THU DEC 20 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SNOW HEAVY AT TIMES IS EXPECTED TO CONTINUE UNTIL 11 PM MST AS A LOW PRESSURE SYSTEM MOVES THROUGH THE EASTERN IDAHO MOUNTAINS. STORM TOTAL ACCUMULATION OF 8 TO 10 INCHES IS EXPECTED ACROSS THE MOUNTAINS ABOVE 6000 FEET MSL BY THIS EVENING. STRONG UPPER LEVEL WINDS WILL MIX DOWN TOWARD THE SURFACE PRODUCING BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED TERRAIN. VISIBILITIES MAY DROP BELOW 1 MILE AT TIMES MAKING TRAVEL HAZARDOUS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE AND THE COMBINATION OF BOTH ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. $$
000 WWUS45 KPIH 210333 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 833 PM MST THU DEC 20 2007 IDZ019-023-025-210445- /O.CAN.KPIH.WS.W.0007.000000T0000Z-071221T0600Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN... MONTPELIER...GEORGETOWN...PARIS 833 PM MST THU DEC 20 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. THE HEAVY SNOW THAT PROMPTED THE WINTER STORM WARNING HAS MOVED OUT OF THE AREA. SCATTERED SNOW SHOWERS REMAIN POSSIBLE OVERNIGHT WITH AN ADDITIONAL 1 TO 2 INCHES OF ACCUMULATION. HOWEVER SINCE THE SIGNIFICANT SNOWFALL HAS ENDED...THE WINTER STORM WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 18, 2:15 PM MST, 12 hours 19 minutes earlier.
Area forecast discussion, Dec 18, 2:15 PM MST, 12 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MST TUE DEC 18 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY. MOIST SUB-TROPICAL FETCH SPREADING OVER REGION THIS AFTERNOON AS UPSTREAM TROUGH SHOWING SIGNS OF SPLITTING. SPLITS DO NOT TYPICALLY BODE WELL FOR WARNINGS AND WOULD NOT BE ALTOGETHER SURPRISED IF EVENING OR MID-SHIFT DROP THEM ALTOGETHER. GUIDANCE HOWEVER STILL SUPPORTS AT LEAST A MARGINAL EVENT WITH THE COMBINATION OF MODEST WINDS FOR THE CNTRL MOUNTAINS AND ERN HIGHLANDS TONIGHT AND EARLY WEDNESDAY. REMOVED LOST RIVER ZONE AND SRN HIGHLANDS ALONG WITH ERN MAGIC VALLEY WITH THE MORNING UPDATE AS TEMPERATURES AND/OR LACK OF MOISTURE WOULD PRECLUDE EVEN A MARGINAL EVENT IN THOSE ZONES. SECOND UPSTREAM PAC SYSTEM PUSHING RAPIDLY EAST TOWARD THE NW COAST THIS AFTERNOON. THIS SYSTEM IS EXPECTED TO REACH VC ISLAND BY 18Z WEDNESDAY WITH YET ANOTHER ROUND OF WARM-FRONTAL PRECIPITATION SPREADING ACROSS SRN IDAHO WEDNESDAY NIGHT FOLLOWED BY A DECENT COLD FRONT PROGRESSING THROUGH SE IDAHO AROUND THURSDAY NOON WHICH SHOULD HELP TO SQUEEZE OUT SOME ADDITIONAL PRECIPITATION BEFORE EXITING THE STATE LATE THURSDAY AFTERNOON. DECENT UPPER JET SUPPORT WAS ALSO NOTED WITH THIS SYSTEM UNLIKE TODAYS EVENT. MODELS HAVE BEEN HINTING AT A WEEK SPLIT WITH THIS SYSTEM ALTHOUGH NOT TO THE EXTENT OF THE CURRENT TROUGH POSITIONED ALONG THE COAST. WILL GIVE IT ANOTHER MODEL RUN OR TWO BEFORE PULLING TRIGGER ON HIGHLIGHTS FOR THIS SYSTEM. CURRENT MODEL QPF WOULD SUPPORT A WATCH/WARNING SCENARIO FOR MOUNTAINS...BUT WARMER TEMPS AHEAD OF FRONT AND AFOREMENTIONED WEAK SPLIT LEAVE ONE A BIT GUN SHY FOR NOW. HUSTON .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. FRIDAY NIGHT AND SATURDAY LOOK TO BE MAINLY COLD AND DRY WITH UPPER RIDGE MOVING IN ON SATURDAY WITH SURFACE HIGH OVERHEAD. GFS THEN MOVES IN SEVERAL SYSTEMS STARTING SUNDAY AND ANOTHER ONE FOLLOWING UP ON MONDAY. HAVE PRECIPITATION ACROSS THE BOARD SUNDAY NIGHT THROUGH TUESDAY WITH THESE SYSTEMS. EXPECT FRIDAY AND SATURDAY TO BE COLDEST DAYS UNDER SURFACE HIGH WITH SOME WARMING LATE WEEKEND INTO NEXT WEEK AS SERIES OF PACIFIC WAVES SHOULD PROVIDE PRECIPITATION AND MIX OUT INVERSIONS. THINK MOST PRECIPITATION SHOULD BE SNOW DESPITE THE WARMING. GK && .AVIATION...EXPECT WORSENING CONDITIONS AT TAF SITES TONIGHT AS MOISTURE BEGINS TO FINALLY WORK IN. HAILEY ALREADY RECEIVING LIGHT SNOW WITH MVFR TO IFR CONDITIONS AND THIS SHOULD CONTINUE TONIGHT. DROPPED SNAKE PLAIN TAF SITES TO IFR OVERNIGHT AS WELL. SHOULD HAVE A BREAK ON WEDNESDAY WITH SNOW ENDING AT TAF SITES BEFORE NEXT SYSTEM MOVES IN LATER WEDNESDAY NIGHT AND THURSDAY WITH MORE SNOW LIKELY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING CONTINUES THROUGH WEDNESDAY MORNING FOR ZONES 18/31/19/23 AND 25. SEE STATEMENTS FOR FURTHER INFORMATION. &&
Hazardous weather outlook, Dec 18, 2:45 PM MST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 245 PM MST TUE DEC 18 2007 IDZ017>025-031-032-191130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 245 PM MST TUE DEC 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...REST OF TODAY AND TONIGHT A WINTER STORM WILL CONTINUE TO PROGRESS EAST ACROSS THE REGION TODAY AND TONIGHT. GUSTY WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AT TIMES WITH REDUCED VISIBILITY IN THE MOUNTAINS. THUS THE WINTER STORM FOR THE CENTRAL AND EASTERN MOUNTAINS WILL CONTINUE THROUGH WEDNESDAY MORNING. PLEASE SEE STATEMENTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A POTENT WINTER STORM WILL BE EXITING THE AREA WEST TO EAST DURING THE MORNING FOLLOWED BY YET ANOTHER SYSTEM WEDNESDAY NIGHT AND THURSDAY. POTENTIAL HIGHLIGHTS ARE EXPECTED FOR THE MOUNTAINS AS THIS SYSTEM MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 2:34 AM MST | Winter Storm Watch | PIH | 11 hr |
Nearby
Winter Storm Warnings in Idaho, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.